Aa
Aa
A
A
A
Close
Avatar universal

Help with Tramadol Tapering-Withdrawal

Please Help..I posted in July 2013, as I was trying not to take 50 hcl tramadol 2x. I have been on this since 2011 after a neck/pack injury, and to also help my all over pain like -fibro. I was given the tramadol and took 3-4 a day for the first year or so, then read did some research on it and was blown away how bad this drug really is! I had no idea...well, in July I tried to taper off 1 pill in am, and 1 pill at bedtime..I tried to go to 1/2 pill 2x and got to sick/scared to do this and not be able to function. I have read about the Thomas recipe, and will only to the all natural stuff and can't do the immodium due to having colitis. I started yesterday with 1/2 pill 2 x and had a bit of a rough night sleeping and woke up with stomach cramping and headache and nausea...
My question is ths: I have 7 pills left, should I keep doing 1/2 pill 2 a day then quit cold turkey, or should I get another script and go back up to 3/4 a pill 2x day for like 2 weeks, then 1/2 pill 2x day for 2 weeks, then 1/2 pill once a day till gone? I have too much going on to be out of commission for weeks...please help :) thank you!
12 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Thank you for your support -read comment I wrote to Rosy..this is response also to you Vicki595, madisonjssmom, Thank you for all your comments...
Helpful - 0
Avatar universal
Thank you for your support! :)
Helpful - 0
Avatar universal
you are correct Rosyyouralright..same with childbirth...everyone had me scared out of my mind and it was a piece of cake for me...so I will take each day as it comes. I went to Dr. with my Husband yesterday, told Dr. about symptoms and how I started cutting the dose. He was clueless on this drug and seemed not to believe my  on w/d symptoms! I told him my w/d symptoms, and of others on this site. I also told him to do some research on this "Devil Drug." Also told him NOT to prescribe it to anyone! He gave me a dosage plan yesterday and told me I cut it back too much...so he told me to take 1 in am and 1/2 at bedtime and I told him at bedtime I thought it would be worse...for sleeping..but now I may switch that up because mornings are hard for me to get moving and I am dizzy/nauseous. And my thyroid medication just got increased yesterday as my levels changed..so it is even more difficult to get going in am.
Here is the dosage he gave me for 6 weeks.. (2 weeks-1/2 am 1pm), then two weeks: 1/2 am, 1/2 pm, then 1 week: 1/2 daily, then last week 1/2 tab every other day..Lets hope this doesn't get ugly :) Thank you all for comments <3
Helpful - 0
Avatar universal
You essentially cut your dose by 50% and that's a big drop so let yourself adjust to the new dose and don't rush it.  You are particularly sensitive to this drug so drop smaller amounts the next time you drop.  
Helpful - 0
Avatar universal
I agree with Rosy the fear will stop you every time..Good luck, you can do this...If I did anyone can, I was  not on tramadol but just wanted to give you some encourgment. You guy's will probably get tired of me saying "If I could do it anyone can" but it is so true.
Helpful - 0
Avatar universal
Don't be scared.. Often the FEAR of wd's is worse than the actual experience.. Just take each symptom as it comes and don't worry about things that may or may not happen. :-)
Helpful - 0
Avatar universal
Wow...ill from tramadol from being on it for a short time...Now I am really scared if I will be this sick for that long or longer or worse than I feel right now...dizzy, nauseous, headache and this is day  one on 1/2 pill 2x day! Thanks for msg..and glad you and your husband are now off this junk...hoping/praying that I will rebound better than I feel today...
Helpful - 0
7671414 tn?1395660495
I have never been on tramadol,just wanted to let u know what happened to my Husband.First congrats on trying to take your life back and everyone is giving u good advise.Never should we try and wd from a high dose on our own.Well,that said.My Husband played hockey for 35 years and has lots of issues with pain.he drank for 25 so never really felt them.When I was on tabs,I used to get a script of 90 tramadols also..Of course I didnt want them so,we decided if it would help him and no addiction(so we thought) he could take them.He did for only 2 months before he decided he didnt like wanting them all the time at work,so stopped ct.he got deathly ill and neither of knew why,thinking it couldnt possibly be the "non addicting" tramadol...He was sick for 10 days..About day 3, I realized what it was and told him,we were both shocked that he could get so ill.he refused to go to dr,cause he quit drinking ct and it was easy...Afterward,he never even thought about taking another pill and it gave him alittle insite of what we go through....Get some help please.U will always have the wds but,a dr can help.keep posting.take care
Helpful - 0
Avatar universal
Thank you..I'm going to taper slow and talk to Dr..even though really don't trust Dr.'s because they are the one that put me on this crap in the first place...
Helpful - 0
Avatar universal
thank you so much..gonna try to taper slower..
Helpful - 0
Avatar universal
Congratulations on deciding to quit... As CRSeaside said their is never an ideal time and you can't avoid withdrawal entirely but IMO tapering off tramadol should be with the motto "slow & steady wins the race..." discuss it with your doctor and be completely honest so that together you can come up with a good tapering plan! STICK WITH IT!
Helpful - 0
6726276 tn?1421126668
Hi. The best person to check with is the prescribing Dr.
That said you know your own body better than anyone else.  One thing I'll tell you is that you won't cheat the devil withdrawals either way.
Plus, it's always something & really never an ideal time to get off pills.
  Tramadol is different from opioids & there are risks you need to discuss with your Dr.  Please know that thru medhelp there will be plenty of support. Pamela
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.